Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 17, 2007, 11:07 AM CDT for 25 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2007, 11:07 AM CDT (16:07 UTC)
- Expired
- Apr 17, 2007, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 25 counties
Autauga County, AL, Barbour County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 171607 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1107 AM CDT TUE APR 17 2007 ...RED FLAG WARNING ACROSS EAST ALABAMA FOR THE AFTERNOON HOURS... ALZ017>021-024>029-035>038-041>050-172300- /O.NEW.KBMX.FW.W.0005.070417T1607Z-070417T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE- RUSSELL-PIKE-BARBOUR- 1107 AM CDT TUE APR 17 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THIS AFTERNOONS RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO CRITICAL THRESHOLDS. RH VALUES ARE EXPECTED BELOW 25 PERCENT FOR THE MAJORITY OF THE AFTERNOON HOURS IN THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 10:03 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 17, 10:03 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1003 AM CDT TUE APR 17 2007 .UPDATE... THE ONLY CHANGES FOR THIS MORNING...BUMPED AFTERNOON HIGHS UP A COUPLE DEGREES. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW FOR A FEW AREAS IN CENTRAL ALABAMA TO REACH 80 TODAY. 27/SWU && .SHORT TERM...TODAY THROUGH THURSDAY. UPPER LEVEL RIDGE SLIDES ACROSS THE REGION TODAY...WITH HIGHS EXPECTED A FEW DEGREES WARMER THAT YESTERDAY ACROSS THE BOARD. A SHORT WAVE TROUGH RIDES THROUGH THE UPPER FLOW WITH SOME HIGH CLOUDINESS FROM TIME TO TIME. UPPER LOW SEEN ON WATER VAPOR IMAGERY OVER NEW MEXICO SLIDES EASTWARD AND WILL BRING RAIN CHANCES LATE TONIGHT AND WEDNESDAY. SHORT TERM MODELS ARE IN FAIR AGREEMENT WITH EVOLUTION AND DETAILS. THIS LOW OPENS UP AND EVENTUALLY WEAKENS AS IT QUICKLY MOVES OVER THE REGION. OVERALL MOISTURE CONTENT REMAINS LIMITED WITH THIS SYSTEM AND DO NOT EXPECT A WASHOUT. WILL LEAVE THE CURRENT FORECAST FOR POPS VIRTUALLY UNCHANGED...WITH BEST RAIN CHANCES NEAR THE ALABAMA MISSISSIPPI STATE LINE TONIGHT AND CHANCE POPS EVERYWHERE WEDNESDAY. ANY INSTABILITY WITH THIS SYSTEM GENERALLY REMAINS ROOTED ABOVE THE SURFACE...SO ISOLATED WORDING SEEMS REASONABLE. LOW FREEZING LEVELS AND WET BULB ZERO HEIGHTS WOULD INDICATE AT LEAST A SMALL CHANCE OF HAIL IF SOME CONVECTION CAN GAIN ENOUGH STRENGTH...BUT WILL LEAVE CONFIDENCE VERY LOW IN HAZARDOUS WEATHER OUTLOOK. SURFACE HIGH PRESSURE AND NORTHERLY FLOW MOVE BACK INTO CENTRAL ALABAMA ON THURSDAY BUT TEMPS REMAIN NEAR NORMAL FOR HIGHS. .LONG TERM...FRIDAY THROUGH MONDAY. MOST OF THE WEEKEND IS SHAPING UP NICELY WITH HIGH PRESSURE DOMINATING FOR THE MOST PART. BY SUNDAY EVENING A SHORTWAVE LIFTING ACROSS THE MS RIVER VALLEY WILL BEAT BACK EAST COAST MID TO LOWER BOUNDARY RIDGING. THIS WILL CAUSE AN INTRODUCTION OF SLIGHT TO CHANCE SHOWERS AND STORMS ACROSS THE NORTHERN PORTION OF THE AREA FOR SUNDAY NIGHT AND MONDAY. JONES/90 && .AVIATION...12Z TAF DISCUSSION. UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE WILL APPROACH CENTRAL ALABAMA LATE TONIGHT. INCREASING CLOUDS ARE EXPECTED THIS AFTERNOON BUT THESE CLOUDS WILL REMAIN HIGH. GRADUALLY LOWERING CEILINGS ARE EXPECTED OVERNIGHT BUT VFR CEILINGS FORECAST THROUGHOUT. NORTHWEST WINDS 5 TO 10 KTS THIS MORNING...WEAKENING A BIT THIS AFTERNOON. ADDED VCSH AND TEMPO -RA TO TCL TOWARD 12Z AS SOME RAIN MAY BEGIN TO REACH THE SURFACE CLOSE TO DAYBREAK. PATCHY FOG WILL AFFECT TCL VERY BRIEFLY THIS MORNING. MVFR VIS TO START WITH TEMPO IFR. FOG SHOULD ONLY LAST AN HOUR OR SO. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 17, 5:31 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 531 AM CDT TUE APR 17 2007 ALZ011>015-017>050-181130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 531 AM CDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA ON WEDNESDAY. SCATTERED SHOWERS AND ISOLATED STRONG STORMS WILL BE POSSIBLE. THE BEST CHANCE FOR THE STRONGER STORMS ALONG THE US HIGHWAY 80... INTERSTATE 85 CORRIDOR. THE MAIN THREAT WOULD BE SMALL HAIL. NO OTHER HAZARDOUS WEATHER IS EXPECTED THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.